DCP: Opioid Overdose Information for Patients and Caregivers

Opioid Overdose Information for Patients and Caregivers


 
 
Common Signs of an Opioid Overdose
  • Unconscious or minimally responsive
  • Not breathing or breathing very slowed
  • Blue color especially around the fingernails or lips
  • Pale and clammy skin
  • Pinpoint pupils
  • Might be making loud snoring/gurgling sounds
  • Other helpful indications:
    • History of opioid use
    • Visible pills, pill bottles, and/or drug paraphernalia around the person
Steps in Response to an Opioid Overdose 
  1. Survey the scene
  2. Check the person for responsiveness
  3. CALL 911
  4. Perform rescue breathing
  5. Administer naloxone
  6. Place the person in the recovery position
  7. Stay with the person until emergency medical personnel arrive

 
Using Naloxone Nasal Spray

 
 

Using Naloxone Injection
 


 
 
Additional Resources



Content Last Modified on 9/1/2015 11:26:17 AM